Alert archive / Hawaii / High Surf Warnings in 2015
High Surf Warning 3, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf warning at Feb 14, 2015, 4:01 PM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It took effect at Feb 15, 2015, 3:44 AM HST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2015, 4:01 PM HST (02:01 UTC)
- In effect from
- Feb 15, 2015, 3:44 AM HST
- Expired
- Feb 16, 2015, 3:35 AM HST
- In force
- 24 hr
- Issued by
- NWS Honolulu, HI
Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 116 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 2.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1552 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
221 WHHW40 PHFO 150201 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 401 PM HST SAT FEB 14 2015 ...HIGH SURF WARNING BEGINNING AT 6 AM HST SUNDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI AND FOR NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI... ...HIGH SURF ADVISORY THROUGH 6 AM HST SUNDAY FOR SOUTH FACING SHORES OF ALL ISLANDS AND WEST FACING SHORES OF THE BIG ISLAND... .STRONG SOUTHWEST TO WEST WINDS DUE TO A COLD FRONT PASSING DOWN THE ISLAND CHAIN WILL CONTINUE TO PRODUCE ELEVATED CHOPPY SURF ALONG SOUTH FACING SHORES OF ALL HAWAIIAN ISLANDS AND WEST FACING SHORES OF THE BIG ISLAND THROUGH TONIGHT. A LARGE NORTHWEST SWELL WILL ARRIVE LATER TONIGHT AND LINGER THROUGH SUNDAY NIGHT. HIZ001>003-013-019-151515- /O.NEW.PHFO.SU.W.0003.150215T1600Z-150216T1600Z/ /O.CON.PHFO.SU.Y.0014.000000T0000Z-150215T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-MOLOKAI LEEWARD- MAUI CENTRAL VALLEY- 401 PM HST SAT FEB 14 2015 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY... ...HIGH SURF WARNING IN EFFECT FROM 6 AM SUNDAY TO 6 AM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 6 AM HST MONDAY. A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY. * SURF...6 TO 8 FEET ALONG SOUTH FACING SHORES OF ALL ISLANDS. SURF WILL RISE ON SUNDAY TO 20 TO 28 FEET ALONG NORTH AND WEST FACING SHORES. * IMPACTS...THROUGH TONIGHT...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. * IMPACTS...SUNDAY AND SUNDAY NIGHT...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD BE AWARE OF AN INCREASED NUMBER OF SURFERS AND BODY BOARDERS UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS. && $$ HIZ007-008-012-017-020-151515- /O.NEW.PHFO.SU.W.0003.150215T1600Z-150216T1600Z/ OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MAUI WINDWARD WEST- WINDWARD HALEAKALA- 401 PM HST SAT FEB 14 2015 ...HIGH SURF WARNING IN EFFECT FROM 6 AM SUNDAY TO 6 AM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 6 AM HST MONDAY. * SURF...20 TO 28 FEET * TIMING...6 AM HST SUNDAY TILL 6 AM HST MONDAY. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD BE AWARE OF AN INCREASED NUMBER OF SURFERS AND BODY BOARDERS UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS. && $$ HIZ006-151515- /O.EXT.PHFO.SU.Y.0014.000000T0000Z-150216T1600Z/ WAIANAE COAST- 401 PM HST SAT FEB 14 2015 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST MONDAY. * SURF...6 TO 8 FEET THROUGH TONIGHT RISING TO 12 TO 18 FEET SUNDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ HIZ005-014-016-018-021-023-024-151515- /O.CON.PHFO.SU.Y.0014.000000T0000Z-150215T1600Z/ OAHU SOUTH SHORE-LANAI MAKAI-KAHOOLAWE-MAUI LEEWARD WEST- LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND- 401 PM HST SAT FEB 14 2015 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY. * SURF...6 TO 8 FEET ALONG SOUTH FACING SHORES OF ALL ISLANDS... AND WEST FACING SHORES OF THE BIG ISLAND. * TIMING...THROUGH TONIGHT. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ BURKE
3 follow-up statements
315 WHHW40 PHFO 151344 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 344 AM HST SUN FEB 15 2015 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI AND FOR NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI... ...HIGH SURF ADVISORY FOR THE WAIANAE COAST IN OAHU... .A LARGE NORTHWEST SWELL WILL PUSH SURF HEIGHTS ALONG NORTH FACING SHORES OF THE SMALLER ISLANDS INTO WARNING LEVELS TODAY...AND ALSO ALONG WEST FACING SHORES OF KAUAI COUNTY. THE SWELL WILL BE LARGE ENOUGH TO BRING ADVISORY LEVEL SURF ALONG THE WAIANAE COAST IN OAHU. SURF HEIGHTS ARE EXPECTED TO QUICKLY SUBSIDE ON MONDAY. HIZ001>003-013-019-160245- /O.CAN.PHFO.SU.Y.0014.000000T0000Z-150215T1600Z/ /O.EXT.PHFO.SU.W.0003.150215T1344Z-150216T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-MOLOKAI LEEWARD- MAUI CENTRAL VALLEY- 344 AM HST SUN FEB 15 2015 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 AM HST MONDAY... ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH SURF ADVISORY. THE HIGH SURF WARNING IS NOW IN EFFECT UNTIL 6 AM HST MONDAY. * SURF...RISING TO 20 TO 30 FEET ALONG NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI...AND ALONG NORTH FACING SHORES OF MOLOKAI AND MAUI. * TIMING...THROUGH 6 AM HST MONDAY. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD BE AWARE OF AN INCREASED NUMBER OF SURFERS AND BODY BOARDERS UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS. && $$ HIZ005-014-016-018-021-023-024-151445- /O.CAN.PHFO.SU.Y.0014.000000T0000Z-150215T1600Z/ OAHU SOUTH SHORE-LANAI MAKAI-KAHOOLAWE-MAUI LEEWARD WEST- LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND- 344 AM HST SUN FEB 15 2015 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH SURF ADVISORY. THE ELEVATED SURF OVER SOUTH FACING SHORES HAS SUBSIDED AS THE COLD FRONT THAT PROMTED THE ADVISORY IS NOW MOVING AWAY FROM THE AREA. $$ HIZ007-008-012-017-020-160245- /O.EXT.PHFO.SU.W.0003.150215T1344Z-150216T1600Z/ OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MAUI WINDWARD WEST- WINDWARD HALEAKALA- 344 AM HST SUN FEB 15 2015 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 AM HST MONDAY... THE HIGH SURF WARNING IS NOW IN EFFECT UNTIL 6 AM HST MONDAY. * SURF...RISING TO 20 TO 30 FEET ALONG NORTH FACING SHORES. * TIMING...THROUGH 6 AM HST MONDAY. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD BE AWARE OF AN INCREASED NUMBER OF SURFERS AND BODY BOARDERS UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS. && $$ HIZ006-160245- /O.CON.PHFO.SU.Y.0014.000000T0000Z-150216T1600Z/ WAIANAE COAST- 344 AM HST SUN FEB 15 2015 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. * SURF...RISING TO 12 TO 18 FEET. * TIMING...THROUGH 6 AM HST MONDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ REYNES
451 WHHW40 PHFO 160144 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 344 PM HST SUN FEB 15 2015 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI AND FOR NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF OAHU... .A LARGE NORTHWEST SWELL WILL LINGER THROUGH TONIGHT AND GRADUALLY DIMINISH ON MONDAY. HIZ001>003-007-008-012-013-017-019-020-161445- /O.CON.PHFO.SU.W.0003.000000T0000Z-150216T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU- MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 344 PM HST SUN FEB 15 2015 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. * SURF...20 TO 25 FEET ALONG NORTH FACING SHORES...LOWERING TO 10 TO 15 FEET MONDAY. * TIMING...THROUGH 6 AM HST MONDAY. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD BE AWARE OF AN INCREASED NUMBER OF SURFERS AND BODY BOARDERS UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS. && $$ HIZ006-161445- /O.CON.PHFO.SU.Y.0014.000000T0000Z-150216T1600Z/ WAIANAE COAST- 344 PM HST SUN FEB 15 2015 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. * SURF...10 TO 15 FEET TONIGHT...LOWERING TO 6 TO 12 FEET MONDAY. * TIMING...THROUGH 6 AM HST MONDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ BURKE
407 WHHW40 PHFO 161335 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 335 AM HST MON FEB 16 2015 ...HIGH SURF WARNING IS CANCELLED... ...HIGH SURF ADVISORY FOR NORTH FACING SHORES OF NIIHAU OAHU MOLOKAI MAUI AND BIG ISLAND... .A SUBSIDING NORTHWEST SWELL WILL STILL BRING ADVISORY LEVEL SURF TO NORTH FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI MAUI AND BIG ISLAND TODAY. HIZ001>003-007-008-012-013-017-019-020-170245- /O.CAN.PHFO.SU.W.0003.000000T0000Z-150216T1600Z/ /O.NEW.PHFO.SU.Y.0015.150216T1335Z-150217T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU- MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 335 AM HST MON FEB 16 2015 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE HIGH SURF WARNING HAS BEEN CANCELLED. * SURF...12 TO 16 FEET ALONG NORTH FACING SHORES. * TIMING...THROUGH 6 PM HST THIS EVENING. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ HIZ006-161445- /O.CAN.PHFO.SU.Y.0014.000000T0000Z-150216T1600Z/ WAIANAE COAST- 335 AM HST MON FEB 16 2015 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH SURF ADVISORY. SURF HAS SUBSIDED TO BELOW ADVISORY LEVEL. $$ HIZ025-170245- /O.NEW.PHFO.SU.Y.0015.150216T1335Z-150217T0400Z/ BIG ISLAND NORTH AND EAST- 335 AM HST MON FEB 16 2015 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...12 TO 16 FEET ALONG NORTH FACING SHORES. * TIMING...THROUGH 6 PM HST THIS EVENING. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Feb 14, 4:00 PM HST, 1 minute earlier.
Area forecast discussion, Feb 14, 4:00 PM HST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 PM HST SAT FEB 14 2015 .SYNOPSIS... A COLD FRONT NEAR MAUI WILL MOVE TO THE BIG ISLAND THIS EVENING. STRONG AND GUSTY SOUTHWEST WINDS WILL PRECEDE THE FRONT...AND WILL BE STRONGEST TO THE NORTH AND EAST OF THE MOUNTAINS. WIDESPREAD SHOWERS WILL SPREAD FROM MAUI TO THE BIG ISLAND THIS EVENING. THERE IS ALSO POTENTIAL FOR LOCALIZED HEAVY RAIN AND A SLIGHT CHANCE OF THUNDERSTORMS. WINDS WILL WEAKEN QUICKLY BEHIND THE FRONT...AND TURN MORE NORTHERLY OVERNIGHT. COOLER AND DRIER CONDITIONS WILL ESTABLISH ACROSS THE ISLANDS ON SUNDAY AND CONTINUE THROUGH EARLY NEXT WEEK. && .DISCUSSION... WATER VAPOR IMAGERY SHOWS A COMPACT UPPER LOW NORTH-NORTHWEST OF THE STATE...WITH A STRONG JET TO THE SOUTH AND WEST OF IT. AT THE SURFACE...A COLD FRONT IS LOCATED NEAR MAUI WITH A STRONG SOUTHERLY TO SOUTHWESTERLY GRADIENT AHEAD OF IT. WIDESPREAD ADVISORY LEVEL WINDS ARE OCCURRING OVER MAUI...WITH MORE LOCALIZED ADVISORY WINDS ON THE BIG ISLAND. THERE HAVE BEEN A SEVERAL RAIN GAGES THAT HAVE REPORTED RAINFALL RATES OF 1-2 INCHES WITH THE SHOWERS ALONG THE FRONT. THE COLD FRONT IS MAKING A STEADY EASTWARD PROGRESS BUT IS STARTING TO SHOW SIGNS OF WEAKENING. THE MAJORITY OF THE UPPER LEVEL DYNAMICS ARE FOCUSED NORTH OF THE STATE CLOSER TO THE UPPER LOW. A SHORTWAVE IMPULSE THAT SWEPT THROUGH EARLIER IN THE AFTERNOON HELPED TO ENHANCE CONVECTION...WITH ISOLATED TOPS TO 30-40KFT BETWEEN OAHU AND MAUI. GIVEN THE NARROW BAND OF MOISTURE ASSOCIATED WITH THE FRONT...THE 00Z SOUNDINGS ARE NOT REPRESENTATIVE OF AIRMASS NEAR THE FRONT ITSELF. THE 00Z LIHUE SOUNDING SHOWS AN AIRMASS ALREADY BEGINNING TO DRY AND STABILIZE...WITH A DEVELOPING INVERSION BELOW 5KFT. THE 00Z HILO SOUNDING REMAINS QUITE DRY...WITH DEWPOINT DEPRESSIONS OF 7-12C BELOW 700MB. THE 12Z LIHUE SOUNDING SAMPLED THE PREFRONTAL ENVIRONMENT...AND WHEN MODIFIED FOR A SURFACE PARCEL OF 78/71 YIELDS A MIXED LAYER CAPE OVER 2000 J/KG. THE MORNING SOUNDING SHOWED A MID-LEVEL INVERSION AROUND 11KFT...AND 23Z-01Z ACARS SOUNDINGS OUT OF KAHULUI SHOW THIS INVERSION REMAINS. WITH HEATING AND THE FORCING ALONG THE FRONT WE HAVE BEEN ABLE TO OVERCOME IT...BUT BOTH OF THESE QUANTITIES ARE ON THE DOWNWARD TREND /DUE TO DIURNAL TIMING AND THE WEAKENING BOUNDARY/. RADAR VAD WIND PROFILES STILL SHOW A DECENT AMOUNT OF DEEP LAYER SHEAR...WITH 0-6KM SHEAR AROUND 40 KNOTS. SOME RADAR ECHOES WERE TRYING TO DEVELOP INTO A LINE-ECHO WAVE PATTERN EARLIER IN THE AFTERNOON WEST OF LANAI...BUT NOW THERE IS LIKELY NOT ENOUGH INSTABILITY TO COUPLE WITH THE SHEAR FOR ORGANIZED STORM DEVELOPMENT. HEAVY RAIN WILL STILL OCCUR WITH THE FRONT...BUT GIVEN ITS FAST EASTWARD MOTION LARGE ACCUMULATIONS AND FLASH FLOODING IS NOT EXPECTED. WE HAVE BEEN ISSUING FLOOD ADVISORIES FOR MOST OF THE ISLANDS AS THE FRONT MOVED THROUGH...AND THIS WILL LIKELY CONTINUE THROUGH THE EVENING AS IT MOVES EASTWARD TO THE BIG ISLAND. WINDS DIMINISH BEHIND THE FRONT...AND WE HAVE DROPPED THE WIND ADVISORY FOR KAUAI AND OAHU. SOME AREAS WILL REMAIN GUSTY... ESPECIALLY THOSE AREAS FUNNELED ALONG THE SOUTHWEST COASTAL SECTIONS AND IN SOUTH THROUGH EAST AREA THAT MAY EXPERIENCE DOWNSLOPE ACCELERATION AS WINDS VEER NORTHWESTERLY. THIS PATTERN WILL PROGRESS EASTWARD ACROSS THE STATE...AND THE WIND ADVISORY REMAINS IN EFFECT TIL 7PM FOR MAUI AND TIL 10PM FOR THE BIG ISLAND. AS FAR AS BIG ISLAND SUMMITS...THE CFHT SENSOR HAS BEEN BOUNCING BETWEEN 55MPH AND 70MPH DURING THE AFTERNOON...WHICH IS IN LINE WITH GFS 600MB WINDS. THESE WINDS ARE EXPECTED TO REMAIN SOMEWHAT STEADY THROUGH THE EVENING...THEN START TO DIMINISH OVERNIGHT. THEREFORE NO CHANGES WERE MADE TO THE SUMMIT HIGH WIND WARNING...WHICH RUNS THROUGH THE NIGHT. BEHIND THE COLD FRONT THERE WILL BE A FEW HOURS OF LINGERING SHOWERS...THEN CONDITIONS WILL QUICKLY DRY OUT AND STABILIZE. CONDITIONS HAVE ALREADY IMPROVED ON KAUAI...WITH A FAIR AMOUNT OF SUN FOR MOST AREAS. WINDS BEHIND THE FRONT WILL KEEP CLOUDS AND SHOWERS FOCUSED ACROSS NORTHWEST SECTIONS. THIS DRY AND STABLE AIR WILL SPREAD DOWN THE ISLAND CHAIN THROUGH TONIGHT. WINDS WILL EVENTUALLY VEER TO THE EAST AND WEAKEN FURTHER ON SUNDAY AS HIGH PRESSURE QUICKLY PASSES EAST OF THE STATE. THIS WILL SETUP A PATTERN WITH LIGHT EAST TO EAST-SOUTHEAST WINDS AND A RELATIVELY DRY PATTERN TO START THE WORK WEEK. && .AVIATION... A COLD FRONT WILL PUSH EAST OF MAUI COUNTY BY EARLY THIS EVENING...AND MOVE THROUGH THE BIG ISLAND TONIGHT. MVFR CIGS/VSBYS WILL BE COMMON IN SHRA AS THE FRONT MOVES THROUGH...WITH BRIEF LOCALIZED IFR CIGS/VSBYS POSSIBLE. CONDITIONS WILL IMPROVE ACROSS THE ISLAND CHAIN FROM NORTHWEST TO SOUTHEAST BEHIND THE COLD FRONT. AIRMET SIERRA REMAINS IN EFFECT FOR MTN OBSC FOR MAUI COUNTY. EXPECT CONDITIONS TO IMPROVE THIS EVENING. MTN OBSC MAY IMPACT PORTIONS OF THE BIG ISLAND OVERNIGHT. AIRMET TANGO REMAINS IN EFFECT FOR TURB TO THE N AND E OF THE ISLANDS...AND THIS IS EXPECTED TO CONTINUE THROUGH MOST OF TONIGHT. && .MARINE... THE GALE WARNING WAS EXPANDED FARTHER EAST TO THE BIG ISLAND DUE TO THE STRONG GRADIENT AHEAD OF THE FRONT...WHICH WILL ONLY BE AROUND FOR A FEW MORE HOURS THIS EVENING. WITH CONDITIONS IMPROVING BEHIND THE FRONT...WE HAVE DROPPED THE GALE NEAR MAUI COUNTY. THE REPLACEMENT SMALL CRAFT ADVISORY IS ONLY IN EFFECT FOR WINDS THROUGH THIS EVENING...BUT HAS BEEN EXTENDED BECAUSE OF HAZARDOUS SEAS OVER 10 FEET ASSOCIATED WITH THE NEXT INCOMING SWELL. THE HIGH SURF ADVISORY FOR SOUTH FACING SHORES WILL CONTINUE THROUGH THE NIGHT DUE TO LINGERING SEAS ASSOCIATED WITH THE STRONG ONSHORE WINDS FROM THE FRONT. A LARGE NORTHWEST SWELL WILL BUILD TONIGHT AND PEAK ON SUNDAY WITH WARNING LEVEL SURF ALONG NORTH AND WEST FACING SHORES. A HIGH SURF WARNING HAS BEEN ISSUED FOR THIS SWELL...WHICH GOES INTO EFFECT SUNDAY MORNING. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 AM HST SUNDAY FOR SOUTH FACING SHORES OF ALL ISLANDS. HIGH SURF WARNING FROM 6 AM SUNDAY TO 6 AM HST MONDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI AND FOR NORTH FACING SHORES OF MOLOKAI AND MAUI. HIGH SURF ADVISORY FROM 6 AM SUNDAY TO 6 AM HST MONDAY FOR WEST FACING SHORES OF OAHU. WIND ADVISORY UNTIL 10 PM HST THIS EVENING FOR KONA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR. WIND ADVISORY UNTIL 7 PM HST THIS EVENING FOR MOLOKAI-LANAI- KAHOOLAWE-MAUI. HIGH WIND WARNING UNTIL 6 AM HST SUNDAY FOR BIG ISLAND SUMMITS. SMALL CRAFT ADVISORY UNTIL 10 PM HST THIS EVENING FOR MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL-BIG ISLAND LEEWARD WATERS. GALE WARNING UNTIL 10 PM HST THIS EVENING FOR ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND SOUTHEAST WATERS. SMALL CRAFT ADVISORY UNTIL 6 AM HST MONDAY FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS. && DISCUSSION/MARINE...BRAVENDER AVIATION...JELSEMA
In the hours before
Local storm report, Feb 14, 11:02 AM HST, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
1102 AM HST SAT FEB 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 AM NON-TSTM WND GST SCHOFIELD BARRACKS 21.50N 158.07W
02/14/2015 M60.00 MPH HONOLULU HI AWOS
0224 AM NON-TSTM WND GST LIHUE 21.98N 159.35W
02/14/2015 M58.00 MPH KAUAI HI ASOS
0855 AM NON-TSTM WND GST 2 E KANEOHE 21.41N 157.76W
02/14/2015 M59.00 MPH HONOLULU HI ASOS
1036 AM NON-TSTM WND DMG PAHOA 19.50N 154.95W
02/14/2015 HAWAII HI UTILITY COMPANY
HAWAII ELECTRIC LIGHT COMPANY REPORTING WEATHER-RELATED
OUTAGES AS STRONG WINDS CAUSED TREES AND BRANCHES TO FALL
ON LINES...MAINLY IN PUNA AREA. OUTAGES REPORTED IN ALOHA
ESTATES...MOUNTAIN VIEW...HAWAIIAN ACRES...
AINALOA...ORCHIDLAND...HAWAIIAN PARADISE PARK...HAWAIIAN
BEACHES AND NANAWALE.
&&
TBIRCHARLocal storm report, Feb 14, 11:05 AM HST, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HONOLULU HI
1105 AM HST SAT FEB 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 AM NON-TSTM WND DMG 2 S WAIALUA 21.55N 158.13W
02/14/2015 HONOLULU HI EMERGENCY MNGR
KAUKONAHUA ROAD CLOSED FROM WILIKINA DRIVE TO THOMPSON
CORNER DUE TO A DOWNED TREE OVER THE ROADWAY
&&
BIRCHARDLocal storm report, Feb 14, 11:15 AM HST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
1115 AM HST SAT FEB 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 AM NON-TSTM WND DMG HAWI 20.24N 155.83W
02/14/2015 HAWAII HI EMERGENCY MNGR
POWER LINES AND TREES DOWN IN NORTH KOHALA DISTRICT...IN
HAWI TOWN AND ON AKONI PULE HIGHWAY FRONTING THE HIGH
SCHOOL.
&&
BIRCHARDLocal storm report, Feb 14, 11:26 AM HST, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
1126 AM HST SAT FEB 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM NON-TSTM WND DMG HAIKU 20.92N 156.32W
02/14/2015 MAUI HI LAW ENFORCEMENT
MAUI POLICE REPORTING ROAD CLOSURES DUE TO DOWNED TREES
AND UTILITY LINES IN SEVERAL AREAS IN HAIKU INCLUDING
WEST KUIAHA ROAD AND ULUMALU ROAD.
&&
BIRCHARDLocal storm report, Feb 14, 12:44 PM HST, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
1244 PM HST SAT FEB 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 AM NON-TSTM WND GST KALAUPAPA 21.19N 156.99W
02/14/2015 M56.00 MPH MAUI HI MESONET
1143 AM NON-TSTM WND GST KAHULUI 20.87N 156.46W
02/14/2015 M56.00 MPH MAUI HI ASOS
&&
BIRCHARDThe office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 2:06 PM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Feb 14, 7:27 PM HST | Areal Flood Advisory | HFO | Hawaii | 3 hr |
| Feb 15, 3:39 AM HST | Wind Advisory | HFO | Hawaii | 14 hr |
Nearby
High Surf Warnings in Hawaii, 2015Every high surf warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.